Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Are nausea and constipation side effects of Livalo (pitavastatin) ?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
statin side effects or other possible causes for nausea and constipation. I started taking a statin called livalo (pitavastatin) about 5 months ago. For about the last 12 days I have had constipation, one day of diarrhea, and nausea that comes and goes. I do not have any kind of history of constipation. I am a 57 male. My diet does not include much meat but some. I have been eating prunes and taking something to hydrate my colon (prescribed by my doctor) and when I do have a bowel movement it is smaller than normal in size and shape. The color is brown not very dark. I do not notice any bright red color in the toilet like blood. The shape was kind of rectangular one day about 8 days ago before I took the hydration preparation. I am in Japan but I am from the US.
Posted Thu, 12 Apr 2012 in Medicines and Side Effects
Answered by Dr. Poorna Chandra K.S 6 hours later

Thank you for your query.

Statins may not be responsible for your symptoms like nausea, constipation, diarrhea etc.

As you are 53 years now and your symptoms of alternating bowel habits could be due to an underlying disease condition which may require an immediate attention of your doctor.

So I suggest you to consult you doctor and get the following tests done:
1. Stool examination including occult blood - To rule out conditions like chronic infections, bowel cancer etc
2. Colonoscopy - To rule out polyps, growths, obstructive lesions etc
3. If the above two tests are normal. You will have to get an intestinal motility tests done.

Following which we may arrive at a probable diagnosis for your condition and its treatment.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor